MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SERIES 7000 STANDARD TIBIA; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH SERIES 7000 STANDARD TIBIA; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 7115-0007
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported by the sale rep that surgeon informed that there's a possible revision surgery for knee replacement due to aseptic loosening as patient had the knee implant for about 10 years.
 
Event or Problem Description
It was reported by the sale rep that surgeon informed that there's a possible revision surgery for knee replacement due to aseptic loosening as patient had the knee implant for about 10 years.Updated: revision completed on (b)(6) 2022.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a scorpio baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs show a recently explanted baseplate, femoral component, and insert.Blood, tissue, and bone residue are visible consistent with recent implantation.No evidence of device failure can be seen.Clinician review: a review of the provided medical information by a clinical consultant indicated: "as described above, this inquiry concerns a primary cemented posteriorly stabilized scorpio total knee arthroplasty that was revised approximately 10 years after implantation for aseptic loosening.The revision was performed using a rotating hinge implant.I cannot confirm that this event occurred although it does state a revision was carried out in the summary.The x-rays that were supplied from my review had no date on them.While there was some stress shielding and or osteolysis present on the femoral side, in my experience this is not unusual with long-term follow-up of scorpio implants.The bone cement interface appears satisfactory with no radiolucencies at the bone cement interface.There have been cases where x-rays are relatively normal but debonding of the implant has been found.Without the operative report or intraoperative photos there can be no certainty.The surgeon revised this knee with a modular rotating hinge which in my opinion would not be necessary except in specific circumstances.I see no significant bone loss.Even in the face of the stress shielding or osteolysis i believe there would be adequate bone stock for a standard revision with a ts component with augments and cones if needed.A hinge would be used when the ligament envelope is incompetent.I cannot determine the root cause of this event with certainty.I would need to have evidence of loosening either with a ct scan, intraoperative photos, and the revision operation report.Causes of debonding, osteolysis and aseptic loosening are multifactorial including surgical technique, patient factors including bmi and activity level and implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to aseptic loosening of the baseplate.A review of the provided medical information by a clinical consultant indicated: "as described above, this inquiry concerns a primary cemented posteriorly stabilized scorpio total knee arthroplasty that was revised approximately 10 years after implantation for aseptic loosening.The revision was performed using a rotating hinge implant.I cannot confirm that this event occurred although it does state a revision was carried out in the summary.The x-rays that were supplied from my review had no date on them.While there was some stress shielding and or osteolysis present on the femoral side, in my experience this is not unusual with long-term follow-up of scorpio implants.The bone cement interface appears satisfactory with no radiolucencies at the bone cement interface.There have been cases where x-rays are relatively normal but debonding of the implant has been found.Without the operative report or intraoperative photos there can be no certainty.The surgeon revised this knee with a modular rotating hinge which in my opinion would not be necessary except in specific circumstances.I see no significant bone loss.Even in the face of the stress shielding or osteolysis i believe there would be adequate bone stock for a standard revision with a ts component with augments and cones if needed.A hinge would be used when the ligament envelope is incompetent.I cannot determine the root cause of this event with certainty.I would need to have evidence of loosening either with a ct scan, intraoperative photos, and the revision operation report.Causes of debonding, osteolysis and aseptic loosening are multifactorial including surgical technique, patient factors including bmi and activity level and implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SERIES 7000 STANDARD TIBIA
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key14446463
Report Number0002249697-2022-00718
Device Sequence Number11906337
Product Code KRO
UDI-Device Identifier07613327033366
UDI-Public07613327033366
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K910990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model Number7115-0007
Device Catalogue Number7115-0007
Device Lot NumberMJATMY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexFemale